L. Ann Tanner, BS, RPh; L.A. Bosco, MD, MPH; Hyman J. Zimmerman, MD
Tanner LA, Bosco L, Zimmerman HJ. Hepatic Toxicity after Acebutolol Therapy. Ann Intern Med. 1989;111:533-534. doi: 10.7326/0003-4819-111-6-533
Download citation file:
Published: Ann Intern Med. 1989;111(6):533-534.
Elevated serum transaminase and alkaline phosphatase levels have occurred in association with most of the beta-adrenoreceptor blocking agents (1). These reactions, however, have not been reported in the literature. Although two groups from West Germany (2-4) reported pathologic findings consistent with hepatitis in association with propranolol, these cases were confounded by other compounds associated with hepatic injury. Liver toxicity has not been previously reported with acebutolol (Sectral; Wyeth-Ayerst Laboratories, Philadelphia, Pennsylvania), a cardioselective adrenoreceptor blocking agent with intrinsic sympathomimetic activity. We report a possible association between exposure to acebutolol and liver toxicity.
Since 1985 the Division of Epidemiology
Learn more about subscription options.
Register Now for a free account.
Cardiology, Emergency Medicine, Nephrology, Hypertension, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only